Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 171, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 6:27 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 25, 2017, 7:33 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:10 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 4:10 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 410 PM CDT Sun Jun 25 2017 .DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 50 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/16
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 6:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 N KEYES 36.83N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK STORM CHASER
BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
KEYES.
&&
EVENT NUMBER AMA1700723
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:21 AM CDT | Special Weather Statement | AMA | Hansford | 24 min |
| Jun 25, 9:01 AM CDT | Special Weather Statement | AMA | Ochiltree | 29 min |
| Jun 25, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 96 min |
| Jun 25, 6:12 PM CDT | Tornado Warning | AMA | Cimarron | 35 min |
| Jun 25, 6:30 PM CDT | Tornado Warning | AMA | Cimarron | 45 min |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.